Over Exposure

When first responders arrive at a crime scene, a new danger is becoming more prevalent: Carfentanil. An article in Campus Safety Magazine by writer Zach Winn covers off tips to avoid accidental contact and overdoses. The rising prevalence of Carfentanil, an extremely potent synthetic opioid, is creating dangers for police and medical personnel arriving at crime scenes.

Winn writes about recommendations from the DEA to deal with situations involving Carfentanil, such as:

  • Be cautious and alert: Let professionals that are trained and outfitted to handle potentially hazardous substances, and watch for signs of exposure, including respiratory depression or arrest, drowsiness, disorientation, sedation, pinpoint pupils, and clammy skin.
  • Don’t wait to seek medical attention in cases of suspected exposure — call EMS, and move the victim to fresh air if inhaled and washing out mouth and eye areas if ingested.
  • Have naloxone on hand, enough for multiple doses if necessary.
  • Don’t disturb powdered substances — use approved transportation methods only once it is secured.

 

Source:

http://www.campussafetymagazine.com/article/carfentanil_opioid_threat_to_police_first_responders/university